My paindr gave me a trail pack of the savella for my horrible fibromyalgia pain. I have been on Cymbalta 90mg and when i started doing research the information that i found said that u can not take these two meds at the same time because it can cause potentially fatal Serotonin Syndrome. I told that to my pain dr but she stated that is not true and these two meds can be taken together because they go to different areas of the body or something like that. Can anyone please help me with the explaination of these two meds and give me advise as to what to do... Thank u
This is a very interesting question. I have heard that mixing these types of drugs are dangerous so many times, yet doctors do it all of the time. Cymbalta and Savella are similar drugs- they are both SNRIs. I think if your doctor is monitoring you well, you should be ok, but if you are uncomfortable with the treatment, it is your body and your responsibility to speak up and say something.
Is your doctor planning on switching you to Savella, or just planning to keep you on both meds ? Because if you are weaning down off of the Cymbalta and beginning the Savella, this might make more sense? To pull you off your Cymbalta abruptly might shock your system.
I have found if you are questioning meds it is better to talk to someone than uses them on a regular basis. Pharmacists only job is medication. This is where I usually begin.
On another note, when I was still working I had a client that was on mega doses of a few psych meds. The pharmacist said it was way too much. I went and spoke with the psychiatrist that did the prescribing. She was wonderful to talk to and she had so much experience with the meds in question. I came away comfortable with the care she was receiving. So if you are concerned, it would be helpful maybe to talk with a psychiatrist that prescribes combinations of all the different antidepressents etc. together everyday.
What is important is that you do question it before you start taking it. I have read about the problem with serotonin syndrome too. All docs are human. The doc may have forgotten or overlooked that you were on Cymbalta. It wouldn't hurt to double check.
On a personal note, Cymbalta did not help me at all. Savella has been working very well for me with pain.
I think kmil1999 brought up some really good points. Some pain clinics get so busy with people and prescribing medications that is it possible that they may have overlooked the fact that you were already on Cymbalta before giving you the trial of Savella. Also, psychiatrists really do have the most knowledge and experience when dealing with anti-depressants. That's their baby so to speak.
I would definitely make a phone call to the doctor just to make sure they meant for you to take the two together- just to ease your mind. I know there are safe combinations of these types of medications at low doses, although I am not sure about these two in particular- especially since Savella is so new to US doctors.
I took Cymbalta too and I was taking an NSAID as well. If you have ever seen the commercial on TV, it clearly states bleeding can occur if you take Cymbalta with an NSAID. Well I suffered horrible diarrhea and couldn't continue on with the treatment and I didn't even know about the increased bleeding risk. There is always a normal bleeding risk with NSAIDs- well with Cymbalta and NSAIDs together it increased even more! My doctor must not have realized this interaction. This is why you should always be your own advocate and point these things out when you can. I think you are doing the right thing to question your safety and health.
As far as Savella goes, I have not tried it myself, but I've heard lots of good things, but every body is different.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.